I have been home from the hospital 1 week today. my pain meds are just not working.my pain level gets to a 10 and when I take the meds it never gets beyond a 7 on a pain scale, I have been given vicodin,toradol,Norco,and roxicodon. the Norco and Roxicodon makes me so ill, they gave me naseua medicine but it still makes me sick. its as though the meds are just not strong enough 5 mg to 10 mg, I have not slept as I can not get the pain under control, any suggestions? I just want to get some relief so I can sleep.
Vicodin and Norco are both hydrocodone, they ar just different brand names. Roxicodone is oxycodone. This medication is a bit stronger than than the other two.
I am telling you this because you have three different medications and two are the same thing. If your taking all these together then perhaps it is just too much and this is why your getting so nauseated. I would try the roxicodone and if it does not help then you can take either the vicodin or the Norco. Make sure you take it with food or milk.
I would not recommend taking all these at the same time. If the Roxicodone isn't helping with the Norco or the Vicodin then call your doctor and ask him/her if they intended you to take all three together and tell them they are just not working.
You may want to ask for something to help you sleep too. If your not getting the rest you need then your body can not heal properly.
Please let us know how your doing:)
Welcome to the Pain Management Forum. I am sorry to hear about your uncontrolled pain. We know what you are talking about and how difficult uncontrolled pain can be to deal with.
Sandee is correct. Both the Vicodin and the Norco are the same medication. They are a combination of acetaminophen and hydrocodone. Do to the shortage of oxycodone (Roxicodone) most tablets now also contain acetaminophen. Please be cautious with the amount of acetaminophen you are ingesting. It is highly recommended that you not exceed 4,000 mg of acetaminophen (tylenol) in a 24 hour period. Be sure that you are not adding additional acetaminophen in other medications that you may be taking.
She is also correct to advise you to call your prescribing physician. I do not know why you were hospitalized but after a week your pain should be subsiding and not the same or increasing. You do need proper sleep to heal. This should be a concern to your physician so please address this with him/her.
I hope you will let us know how well you are recovering. We will look forward to your updates.
hello, Tuck and Sandee, first let me thank you so much for responding to my question.
I went to the doctors this afternoon as the pain was great and he wanted to see me. turns out he thinks I have some nerve pain Siatica I am going in the morning for a MRI he gave me a new med to get me through the night a med for neve pain, I had a total right knee replacement on 10/05 I knew something wasn't right, I will keep you posted on the outcome again thank you.
hi there, just a follow up I guess I have some nerve damage,it was caused while they were giving me my pain block..unreal I knew something wasn't right. now I have some Siatica issues, they gave me Gabapentin which has helped a bit. I sure hope this goes away or fixes itself soon as I am a flight attendant and will not be able to return to work on these meds thy have given me. I just wanted my knee fixed now this what else can go wrong? no I refuse to think negative forward on I must go...thanks again for your concern and advice I will keep you posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.